Florida, 2006

Lightning Strike in Florida, July 19, 2006

July 19, 2006 · NWS MOB · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 19, 4:00 AM CST, 8 hours 15 minutes earlier.

Area forecast discussion, Jul 19, 4:00 AM CST, 8 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT WED JUL 19 2006

.SHORT TERM (TODAY THROUGH THURSDAY)...A WEAK SHORTWAVE
MOVING SOUTH OUT OF THE TENNESSEE RIVER VALLEY REGION WILL SPARK OFF
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA TODAY.
THE STORMS TO THE NORTH AHEAD OF THIS FEATURE HAVE DIMINISHED IN
COVERAGE AND INTENSITY OVER THE PAST FEW HOURS...HOWEVER SEVERAL
REMNANT OUTFLOW BOUNDARIES ARE LINGERING JUST TO THE NORTHWEST OF
OUR AREA AND THESE WILL ALSO LIKELY PROVIDE A SURFACE FOCUS FOR MORE
ORGANIZED CONVECTION BY THE EARLY AFTERNOON HOURS MOVING DOWN THE
MEAN LAYER FLOW INTO OUR INLAND ZONES.  AGAIN...WE COULD SEE A FEW
STRONG STORMS IN THE AFTERNOON HOURS WITH VERY FREQUENT LIGHTNING
STRIKES AND GUSTY WINDS AROUND 45 MPH.  THE SHORTWAVE WILL SHIFT
SOUTHWEST AROUND THE WESTERN PERIPHERY OF THE CENTRAL PLAINS RIDGE
AND DAMPEN OUT TONIGHT.  FOR TOMORROW...ANOTHER PIECE OF UPPER
ENERGY ROUNDING THE EASTERN SIDE OF THE CENTRAL PLAINS RIDGE WILL
SHIFT DOWN ACROSS MISSISSIPPI AND ALABAMA.  FOR NOW WE WILL STICK
CLOSE TO GUIDANCE WITH 20 PERCENT POPS MOST AREAS...HOWEVER WE MAY
HAVE TO TWEAK THOSE UP INTO THE SCATTERED RANGE LATER TODAY OR
TONIGHT AS WE GET A BETTER FEEL ON THE TIMING AND PLACEMENT OF THE
UPPER FEATURES FOR TOMORROW.  WE SPLIT THE MET/MAV TEMP VALUES
INLAND TODAY GIVEN SLIGHTLY GREATER AFTERNOON CLOUDCOVER DUE TO
SCATTERED STORMS (IN COMPARISON TO YESTERDAY) KEEPING US FROM
TOPPING OUT AS HIGH AT THE MET BUT STILL ABOVE THE MAV WHICH HAS
BEEN PERSISTENTLY TOO COOL OF LATE.  WE WILL AGAIN SEE AFTERNOON
HEAT INDEX VALUES TOP OUT IN THE 100 TO 105 RANGE TODAY AND
TOMORROW.  /05

.LONG TERM (FRIDAY THROUGH NEXT WEDNESDAY)...THE CENTRAL PLAINS
UPPER RIDGE TRANSLATES WESTWARD THROUGH EARLY NEXT WEEK AS A
SHORTWAVE AMPLIFIES THE EASTERN STATES TROUGH A BIT.  WITH THE AXIS
OF THE UPPER TROUGH WEST OF OUR AREA...AND WITH A SHORTWAVE
TRANSITIONING THROUGH THE FLOW JUST NORTH OF OUR AREA...WE
ADVERTISED SLIGHTLY GREATER COVERAGES OF SHOWERS AND THUNDERSTORMS
SATURDAY INTO SUNDAY.  THE UPPER TROUGH TRANSLATES EAST AND
DE-AMPLIFIES BY THE MIDDLE OF NEXT WEEK...THEN A WEAK UPPER RIDGE
BUILDS IN ACROSS THE AREA WITH THE WESTERN ATLANTIC LOW LEVEL RIDGE
TO THE EAST PROVIDING A PATTERN CONDUCIVE FOR TYPICAL ISOLATED TO
SCATTERED DIURNAL CONVECTION.  /05

&&

.MARINE...A WEAK RIDGE OF HIGH PRES WILL CONTINUE OVER THE NORTH
CENTRAL GULF THROUGH EARLY NEXT WEEK. SOUTHERLY WINDS AND SEAS WILL
BUILD SLIGHTLY LATE SATURDAY THROUGH EARLY NEXT WEEK IN RESPONSE TO
H5 TROF AND WEAKENING FRONTAL BOUNDARY MOVING ACROSS CENTRAL AND
LOWER SECTIONS OF MS...AL AND GA. SHOWERS AND THUNDERSTORMS WILL
GENERALLY BE ISOLATED OVER THE MARINE AREA THROUGH FRIDAY BECOMING
MOSTLY SCATTERED SATURDAY THROUGH EARLY NEXT WEEK AS UPPER TROF
MOVES ACROSS THE REGION. /32

&&

.FIRE WEATHER...NO CONCERNS AT THIS TIME.  /05

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      94  74  94  76 /  30  20  20  20
PENSACOLA   93  77  93  77 /  30  20  20  20
DESTIN      92  77  91  79 /  30  20  20  20
EVERGREEN   97  71  97  72 /  30  20  20  20
WAYNESBORO  96  73  98  73 /  30  20  20  20
CAMDEN      97  73  98  74 /  30  20  20  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

05/JG
32/EE
Hazardous weather outlook, Jul 19, 4:30 AM CST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CDT WED JUL 19 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-201100-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
530 AM CDT WED JUL 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE LATE MORNING
AND AFTERNOON HOURS AS A WEAK UPPER LEVEL DISTURBANCE MOVES SOUTH
OUT OF NORTHERN MISSISSIPPI AND ALABAMA.  A FEW STORMS WILL BECOME
STRONG ENOUGH TO PRODUCE SUDDEN DOWNBURST WINDS NEAR 50 MPH...IN
ADDITION TO PRODUCING FREQUENT DANGEROUS LIGHTNING STRIKES AND SMALL
HAIL.  LOCALLY HEAVY RAINFALL WITH ACCUMULATIONS UP TO 2 INCHES PER
HOUR WILL ALSO BE POSSIBLE. THE STORMS WILL BE THE MOST NUMEROUS IN
COVERAGE AND THE STRONGEST IN INTENSITY DURING THE MID AFTERNOON
HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY INLAND DURING
THE AFTERNOON AND EARLY EVENING HOURS...AND ALONG THE COAST AND
OFFSHORE WATERS OVERNIGHT AND DURING THE MORNING HOURS.

THE PROBABILITY OF SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE EXPECTED BRIEF AND ISOLATED NATURE OF ANY SEVERE STORMS
THIS AFTERNOON...ACTIVATION OF STORM SPOTTERS OR EMERGENCY
MANAGEMENT PERSONNEL FOR SIGNIFICANT SEVERE WEATHER OPERATIONS IS
NOT EXPECTED THROUGH TONIGHT.

The radar

The Mobile radar (KMOB), 86 km away, was scanning. The volume nearest the first event began at 18:13 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Escambia

When
July 19, 12:15 PM CST
Where
Escambia County, Cantonment
Injuries
1 direct, 0 indirect
Reported by
NEWSPAPER
Coordinates
30.614, -87.341 (the zone’s center; the record gives no point)

A seventeen year old male was playing on his computer when lightning evidently ran onto the mouse he was using. The strike knocked him to the floor. He was transported to the hospital and was released the next day. The bolt probably ran to the computer from a phone line connection and to the mouse he was holding.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519423.